Pennsylvania, 2004

Damaging Wind in Pennsylvania, November 25, 2004

November 25, 2004 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Nov 25, 2:58 AM EST, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 25, 2:58 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 AM EST THU NOV 25 2004

.AVIATION...
AT 08Z CEILINGS IN THE WARM SECTOR REMAIN VFR. A STRONG COLD FRONT
WILL PRODUCE A BAND OF SHOWERS (AND POSSIBLY A FEW THUNDERSTORMS
ACROSS CENTRAL AND SOUTHERN SECTIONS) OVERNIGHT FOR THE WESTERN HALF
AND THROUGH THE MID MORNING ACROSS THE LOWER SUSQ VALLEY.
CIGS/VSBYS WILL DIP TO MVFR CONDITIONS WITH THIS BAND OF RAIN.  THEN
AS COLDER AIR FILTERS IN...RAIN SHOWERS WILL MIX WITH AND THEN
CHANGE TO SNOW SHOWERS OR FLURRIES THURSDAY AFTERNOON. GENERALLY IFR
CONDITIONS IN NW UPSLOPE FLOW WITH OCCASIONAL RAIN AND SNOW SHOWERS
CHANGING TO SNOW SHOWERS WILL BE FOUND ACROSS THE WESTERN AND
NORTHERN MOUNTAINS THANKSGIVING DAY. CEILING/VSBYS ACROSS THE LOWER
SUSQ VALLEY WILL IMPROVE IN MOST PLACES TO VFR BY LATE MORNING.

STRONGER SUBSIDENCE AND DRYING ABOVE THE BOUNDARY LAYER WILL LIKELY
LEAD TO GRADUALLY DISSIPATION OF THE STRATO CU DECK EARLY FRIDAY
BEFORE MID LEVEL WARM ADVECTION CLOUDS THICKEN UP LATER FRIDAY.

&&

.SHORT TERM (TODAY)...
COLD FRONT CURRENTLY EXTENDING FROM NEAR KBFD TO KPBZ. SFC WIND
GUSTS BETWEEN 25 AND 30 KTS SEEN THROUGHOUT WESTERN PA METARS.
NARROW COLD FRONTAL RAIN BAND STRUCTURE HAS WEAKENED SOMEWHAT OVER
THE PAST COUPLE OF HOURS...NOW RESEMBLING A BROKEN LINE OF MODERATE
SHOWERS WITH ISOLATED EMBEDDED THUNDER. GOING FORECAST FROPA TIMING
STILL GOOD WITH FROPA IN OUR EASTERN COUNTIES BY 15 UTC. CANNOT RULE
OUT THUNDER OVER OUR EASTERN ZONE CUTS BETWEEN 12 AND 16 UTC SO
EXTENDED EARLY THUNDER MENTIONS INTO THIS MORNING. MORNING HIGHS
WILL BE REACHED MOST AREAS WITH AFTERNOON TEMPS FALLING SOME 10 TO
15 DEGREES FROM THOSE MAXES. QUITE BREEZY CONDS EXPECTED THIS
AFTERNOON...EXPECIALLY SOUTH CENTRAL MTNS BEHIND MAIN SHORTWAVE TROF
AFT 18 UTC COINCIDING WITH BEST SUBSIDENCE.  EVEN HERE THINK WINDS
WILL STAY BELOW ADVISORY CRITERIA...BUT WILL APPROACH.

NO CHANGE IN THINKING REGARDING CHANGEOVER TO SNOW AND AMOUNTS OVER
THE NORTHWEST...1 TO 2 INCHES IN SPOTS...A TRACE TO AN INCH IN THE
INTERIOR NORTHWEST AND PARTS OF THE LAURELS...AND A TRACE OR LESS
ELSEWHERE.

&&

.LONG TERM (TONIGHT THROUGH WEDNESDAY)...
SHARPLY COLDER AND BREEZY CONDS WILL PREVAIL TONIGHT WITH SCATTERED
LAKE EFFECT SNOW SHOWER AND FLURRY REGIME...BUT ONLY MINOR ACCUMS
EXPECTED WITH PERHAPS ANOTHER COATING TO AN INCH OVER THE FAR
NORTHWEST. H8 RIDGE AXIS BUILDS INTO THE OHIO VALLEY BY 12 UTC
FRIDAY WITH MODERATION IN STORE FOR CENTRAL PA FRI NGT AND SAT.

LIGHT OVERRUNNING PRECIP HAS EXPANDED FURTHER EAST IN RECENT MODEL
RUNS WITH PERHAPS A LIGHT DUSTING OF SNOWFALL REACHING THE CENTRAL
AND NORTHERN MOUNTAINS BY 12 UTC SAT MORNING BEFORE 850 TEMPS RISE
ABOVE FREEZING. CENTRAL PA GETS INTO THE WARM SECTOR SATURDAY
AFTERNOON AHEAD OF ANOTHER DECENT PUNCH OF COLD AIR (BUT NOT NEARLY
AS COLD AS TODAYS).  THIS FRONT WILL MOVE ACROSS CENTRAL PA SUNDAY
MORNING WITH SIMILAR SENSIBLE WEATHER TO TODAY...ALBEIT SLIGHTLY
MILDER. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS WITH SOME MINOR
LAKE EFFECT DEVELOPING SUN AFTN. HIGH PRESSURE THEN BUILDS IN LATE
SUN NIGHT AND MONDAY FOR DRY AND COOL CONDS AND LIKELY PLENTIFUL
LAKE CLOUDS.

HIGH PRESSURE MOVES EAST OF THE AREA EARLY TO MID WEEK WITH TEMPS
MODERATING ONCE AGAIN...AHEAD OF NEXT ENERGETIC SYSTEM CURRENTLY
OVER THE ALEUTIANS. SYSTEM LIFTS NORTHEASTWARD FROM THE SOUTHERN
PLAINS BY MIDWEEK...CONSENSUS TRACKS THIS SYSTEM TO OUR
WEST...BRINGING RAIN SHOWERS THEN SHARP COLD FROPA LIKELY CHANGING
PRECIPITATION BACK TO SNOW SHOWERS LATE ON DAY 7 AND BEYOND. THE
ACTIVE AND PROGRESSIVE PATTERN CONTINUES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&

AVIATION...RXR
SHORT TERM/LONG TERM...DEVOIR
Hazardous weather outlook, Nov 25, 6:41 AM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 AM EST THU NOV 25 2004

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-261140-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
641 AM EST THU NOV 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

A STRONG COLD FRONT WILL EXIT EASTERN SECTIONS THIS MORNING BRINGING
WIDESPREAD WIND GUSTS TO 40 MPH...AND LOCALLY HIGHER NEAR ANY
STRONGER SHOWERS OR THUNDERSTORMS.  TEMPERATURES WILL DROP 10 TO 15
DEGREES WITHIN A FEW DEGREES OF THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 25, 6:31 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 AM EST THU NOV 25 2004

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-252100-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
632 AM EST THU NOV 25 2004

...WINDY AND TURNING SHARPLY COLDER TODAY...

THE UNSEASONABLY MILD AND WET CONDITIONS OF YESTERDAY AND OVERNIGHT
WILL BE REPLACED BY WINDY AND MUCH COLDER CONDITIONS TODAY. A STRONG
COLD FRONT WILL CLEAR CENTRAL PENNSYLVANIA LATER THIS MORNING.
TEMPERATURES WILL PLUNGE ABOUT 15 DEGREES WITHIN JUST A FEW HOURS
FOLLOWING THE COLD FRONTAL PASSAGE. THE MERCURY WILL WILL CONTINUE TO
FALL SLOWLY THROUGH THE AFTERNOON HOURS.

THE COLDER AIR BLOWING INTO THE REGION ON A GUSTY NORTHWEST WIND WILL
TAP MOISTURE FROM THE GREAT LAKES.  THIS WILL BRING A SEVERAL HOUR
PERIOD OF LIGHT SNOW OR SNOW SHOWERS TO THE NORTHERN AND WESTERN
MOUNTAINS OF PENNSYLVANIA DURING THE LATE MORNING THROUGH THE MID
AFTERNOON HOURS. A COATING TO ONE INCH OF SNOW WILL LIKELY ACCUMULATE
BY 3 PM THIS AFTERNOON ACROSS THE MOUNTAINS. IN ADDITION...NORTHWEST
WINDS WILL GUST BETWEEN 30 AND 40 MPH WHICH WILL CREATE SOME
DIFFICULTY TRAVELLING...ESPECIALLY IN HIGH PROFILE VEHICLES.

TAKING THESE WEATHER FACTORS INTO ACCOUNT...ALLOW PLENTY OF EXTRA
TIME IF YOU PLAN TO TRAVEL FOR THE HOLIDAY. USE SAFE DRIVING SKILLS
BY REDUCING YOUR SPEED IN AREAS OF ADVERSE WEATHER AND POOR
VISIBILITY. ALLOW PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE
AHEAD.

DEVOIR

The radar

The State College radar (KCCX), 69 km away, was scanning. The volume nearest the first event began at 11:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lycoming

When
November 25, 6:55 AM EST
Where
Lycoming County, Jersey Shr
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.200, -77.267

Thunderstorm winds knocked down trees in Jersey Shore across Route 44.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425766.